Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 8, 2015, 8:05 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 8:05 PM MDT (02:05 UTC)
- Expired
- Jun 8, 2015, 9:30 PM MDT
- In force
- 85 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 134 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WGUS54 KEPZ 090205
FFWEPZ
NMC017-051-090330-
/O.NEW.KEPZ.FF.W.0002.150609T0205Z-150609T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
805 PM MDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
WEST CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 930 PM MDT
* AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THIS WILL EFFECT THE PERCHA AND TRUJILLO BASINS.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...
EMORY PASS...
FAYWOOD...
LAS PALOMAS...
KINGSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.
&&
LAT...LON 3304 10725 3297 10740 3286 10756 3261 10774
3260 10796 3290 10780 3310 10752 3316 10743
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:11 PM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 3:11 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 311 PM MDT MON JUN 8 2015 .SYNOPSIS... TROPICAL MOISTURE STREAMING OFF OF THE REMNANTS BLANCA WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT THROUGH WEDNESDAY. PERIODS OF MODERATE TO HEAVY RAINFALL MAY OCCUR FROM STRONGER STORMS WITH MINOR LOCALIZED FLOODING POSSIBLE. A WEST FLOW WILL PUSH MOISTURE OFF TO THE EAST BY THE MIDDLE OF THE WEEK WITH MOSTLY DRY AND WARM CONDITIONS EXPECTED THURSDAY THROUGH SATURDAY. CHANCES FOR RAIN AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY AS MOISTURE SURGES INTO THE AREA FROM THE EAST. && .DISCUSSION... SATELLITE IMAGERY INDICATES THE REMNANTS OF TROPICAL SYSTEM BLANCA ARE MOVING FURTHER NORTH UP THE BAJA PENINSULA AND WILL EVENTUALLY ENTER SOUTHERN CALIFORNIA AND SOUTHWEST ARIZONA BY TUESDAY. MID AND HIGH LEVEL MOISTURE IS CONTINUING TO STREAM OFF OF BLANCA AND INTO SOUTHERN NEW MEXICO AND FAR WEST TEXAS. IN ADDITION...LOW LEVEL MOISTURE IS MOVING INTO THE FROM THE SOUTHEAST. AS A RESULT LOCAL AREA MOISTURE LEVELS IN THE ATMOSPHERE ARE QUITE HIGH FOR THIS TIME OF YEAR. MOUNTAIN ZONES WILL SEE INCREASED RAINFALL POTENTIAL FROM THIS EVENT WITH A MORE SPOTTY DISTRIBUTION OVER THE LOWLAND DESERTS. PRECIPITABLE WATER VALUES ARE NEARLY TWICE THE AVERAGE VALUE. THIS RAISES THE POSSIBILITY OF PERIODS OF MODERATE TO HEAVY RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO OCCUR OVER THE NEXT COUPLE OF DAYS. STORMS WILL LIKELY NOT BE SEVERE BUT WIND GUSTS TO 50 MPH AND DIME SIZED HAIL MAY OCCUR FROM A FEW STRONGER STORMS. LOCALIZED MINOR FLOODING ALONG NORMALLY DRY ARROYOS AND SMALL STREAMS MAY OCCUR NEAR HEAVIER RAINFALL BUT WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. WEDNESDAY NIGHT AND THURSDAY...A PACIFIC LOW WILL MOVE INLAND ON THE WEST COAST. THIS WILL INCREASE THE WEST FLOW OVER THE AREA. THE WESTERLY FLOW WILL PUSH THE MOISTURE EAST OF THE LOCAL AREA WHICH WILL PUT THE AREA UNDER MOSTLY DRY AND WARM WEATHER PATTERN. RESIDUAL MOISTURE MAY STILL BE ABLE TO FIRE OFF A FEW MOUNTAIN BASED THUNDERSTORMS IN THE AFTERNOON...OTHERWISE DRY CONDITIONS WILL PREVAIL THROUGH SATURDAY. TEMPERATURES WILL ALSO CLIMB WITH A RETURN TO MID TO UPPER 90S ACROSS THE LOWLAND DESERTS. MOISTURE WILL RETURN TO THE AREA BY SUNDAY AS A SURGE OF MOISTURE FROM THE GULF OF MEXICO PUSHES INTO THE AREA FROM THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR AREAS EAST OF EL PASO AND LAS CRUCES ON SUNDAY AND THEN AREA WIDE MONDAY AND THE FIRST PART OF NEXT WEEK. && .AVIATION...VALID 09/00Z-10/00Z. TROPICAL STORM BLANCA IS FORECAST TO WEAKEN INTO A DEPRESSION DEPRESSION BY 08/23Z. A WIDE BAND OF SUBTROPICAL MOISTURE ASSCD WITH BLANCA WILL CONTINUE TO MOVE OVER OUR AREA TONIGHT AND TUESDAY. DISTURBANCES IN THE FLOW WILL FUEL SCT-NMRS MTN TSRAGS/WND VRB15G35KT/LCL VIS 1/2 TO 1SM/CIGS 030-040 EXPECTED THROUGH 02Z FOR THE SACRAMENTO MTNS...AND THROUGH 08Z FOR THE GILA REGION. ISOLD LOWLAND TSRA/WND VRB25G50KT/LCL VIS 1-2SM IN SHRA/CIGS 060-070 AGL ALL AREAS THROUGH 04Z...WITH SCT ACTIVITY CONCENTRATING WEST OF THE RIO GRANDE THROUGH 08Z. ISOLD TO SCT -SHRA THEREAFTER...MAINLY WEST OF THE DIVIDE THROUGH 16Z. -TSRAGS DVLPNG FURTHER EAST TOWARDS RIO GRANDE VALLEY ...OVER GILA RGN AND SACRAMENTO MTNS AFT 18Z. MEAN STORM MVMT SE TO NW 15-20 KTS THRU 17Z...THEN SSE-NNW AFT 18Z. && .FIRE WEATHER... A WIDE BAND OF SUBTROPICAL MOISTURE ASSOCIATED WITH NOW HURRICANE BLANCA WILL MIGRATE OVER OUR AREA FROM THE SOUTH REST OF TODAY AND OVERNIGHT. THE FEATURE SHOULD BE DOWN GRADED TO A TROPICAL STORM THIS EVENING. MOIST FLOW FROM THE DISTURBANCE WILL CONTINUE TO BRING AN ENHANCED STORM/WETTING RAIN THREAT THROUGH TUESDAY...AS AN UPPER LEVEL E PAC LOW DRAWS ITS REMNANTS NORTHWARD OVER WESTERN ARIZONA. BY WEDNESDAY STRENGTHENING SOUTHWEST FLOW ALOFT BEGINS ITS RETURN AHEAD OF THE UPPER LEVEL TROUGH AS IT MOVES INTO THE REGION. THIS WILL LIMIT STORM CHANCES TO MAINLY THE MOUNTAINS BY THEN. ON THURSDAY ...BREEZY TO MARGINALLY WINDY CONDITIONS MAY DEVELOP OVER SOUTHWEST NM/WEST TX. AT PRESENT...RESIDUAL MOISTURE LEVELS FOR THAT TIME LOOK TO BE TOO HIGH FOR DEVELOPMENT OF CRITICAL FIRE CONDITIONS. A COOL FRONT IS FORECAST TO APPROACH FROM THE NORTH EARLY NEXT SATURDAY AND COULD RAMP UP THUNDERSTORM CHANCES ONCE AGAIN FOR OUR AREA. MIN RH REST OF TODAY WILL RANGE FROM THE UPPER TEENS LOWLANDS WEST OF THE RIO GRANDE...TO UPPER 20S EAST OF THE RIVER. MIN RH WILL END UP NEAR 40% OVER THE SACS AND CAPITAN MOUNTAINS. VALUES FALL ROUGHLY 5% ALL AREAS MONDAY...THEN ANOTHER 5% EAST OF THE RIO GRANDE VALLEY TUESDAY. READINGS SHOULD BE LOWEST THURSDAY AND FRIDAY...WHEN THE MIDDLE TEENS ARE ANTICIPATED FOR AREA LOWLANDS. MIXING HEIGHTS THIS AFTERNOON WILL RANGE FROM 9 KFT FEET IN THE SACS...TO 14 KFT NEAR THE AZ BORDER. VALUES CLIMB ROUGHLY 500-2000 FT MONDAY...THEN DROP 1-2000 FT TUESDAY. HAINES INDICES 3-5 ARE EXPECTED REST OF TODAY..FALLING BACK TO 2-3 MON-WED. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 95 73 97 74 / 30 10 10 10 10 SIERRA BLANCA 67 92 69 94 71 / 20 0 0 10 10 LAS CRUCES 66 94 68 95 68 / 40 20 10 10 10 ALAMOGORDO 65 92 67 94 67 / 30 20 20 10 10 CLOUDCROFT 49 71 51 74 53 / 40 40 30 30 20 TRUTH OR CONSEQUENCES 67 91 67 93 67 / 40 30 20 10 0 SILVER CITY 61 85 61 87 60 / 40 40 30 20 0 DEMING 65 94 67 96 65 / 40 20 20 10 0 LORDSBURG 65 92 66 95 64 / 40 40 30 0 0 WEST EL PASO METRO 74 95 74 97 75 / 30 10 10 10 10 DELL CITY 65 93 64 95 68 / 20 0 0 10 10 FORT HANCOCK 72 96 71 97 74 / 30 0 0 10 10 LOMA LINDA 67 90 68 92 70 / 30 10 10 10 10 FABENS 70 96 69 98 71 / 30 0 0 10 10 SANTA TERESA 68 95 71 96 71 / 40 10 10 10 10 WHITE SANDS HQ 69 94 71 95 71 / 30 20 10 10 10 JORNADA RANGE 63 93 65 94 64 / 30 20 10 10 10 HATCH 66 94 67 96 65 / 40 20 20 10 0 COLUMBUS 69 93 71 95 69 / 40 20 20 0 0 OROGRANDE 69 93 72 94 72 / 30 20 10 10 10 MAYHILL 55 79 57 80 58 / 40 30 30 20 20 MESCALERO 52 80 54 82 56 / 30 30 30 30 20 TIMBERON 52 79 53 80 55 / 30 30 30 20 20 WINSTON 58 83 59 85 58 / 40 40 30 30 10 HILLSBORO 61 91 62 94 61 / 40 40 30 20 0 SPACEPORT 61 93 63 94 62 / 40 20 20 10 0 LAKE ROBERTS 57 83 57 86 55 / 50 50 40 30 10 HURLEY 61 87 61 89 60 / 40 40 30 10 0 CLIFF 59 91 59 93 60 / 40 40 40 10 0 MULE CREEK 54 90 54 91 54 / 40 40 30 10 10 FAYWOOD 62 88 63 91 62 / 40 40 30 20 0 ANIMAS 64 92 66 95 63 / 40 40 30 0 0 HACHITA 64 93 65 96 62 / 40 30 30 0 0 ANTELOPE WELLS 62 92 63 95 61 / 40 30 30 0 0 CLOVERDALE 61 88 61 92 60 / 50 40 30 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/22
Hazardous weather outlook, Jun 8, 10:58 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1058 AM MDT MON JUN 8 2015 NMZ401>417-TXZ418>424-091700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1058 AM MDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE FLOWING INTO THE REGION WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL. SOME LOCALIZED MINOR FLOODING MAY OCCUR ALONG NORMALLY DRY ARROYOS...DRAINAGES AND LOW WATER CROSSINGS. SECONDARILY...A FEW OF THE STORMS MAY BECOME STRONG WITH PENNY SIZED HAIL AND WIND GUSTS UP TO 50 MPH. THUNDERSTORMS WILL DIMINISH AND END AFTER MIDNIGHT WITH LIGHT RAIN SHOWERS LINGERING OVER WESTERN PORTIONS OF THE AREA TILL MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. STORMS AND RAIN AMOUNTS WILL BE MORE FREQUENT AND HIGHER OVER THE MOUNTAINS WITH A MORE SPOTTY DISTRIBUTION OVER THE LOWLANDS BOTH DAYS. MOSTLY DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH SATURDAY AS A WEST FLOW REMOVES MOISTURE FROM THE AREA. CHANCES FOR THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY AS A SURGE OF MOISTURE MOVES INTO THE AREA FROM THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OF FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Jun 8, 5:44 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 544 PM MDT MON JUN 8 2015 NMZ412-414-415-090045- CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 544 PM MDT MON JUN 8 2015 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 645 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ALAMOGORDO...MOVING SLOWLY TO THE SOUTH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF CENTRAL OTERO COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3293 10579 3281 10579 3280 10592 3293 10592 TIME...MOT...LOC 2343Z 257DEG 7KT 3291 10585 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:21 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 54 min |
| Jun 8, 9:34 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jun 8, 9:38 PM MDT | Flash Flood Warning | EPZ | Grant | 112 min |
| Jun 8, 10:54 PM MDT | Areal Flood Advisory | EPZ | Sierra | 111 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.